Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 195, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Oct 4, 2000, 4:44 AM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 4, 2000, 4:44 AM EDT (08:44 UTC)
- Expired
- Oct 4, 2000, 5:45 AM EDT
- In force
- 61 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
Counties Crawford County, PA, Erie County, PA
The radar
The Pittsburgh radar (KPBZ), 153 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 5:00 AM EDT | Thunderstorm Wind | Erie, PA | Thunderstorm winds downed numerous trees and one power pole in Erie. A house was slightly damaged by a fallen tree. |
| Oct 4, 5:00 AM EDT | Thunderstorm Wind | Countywide, PA | Thunderstorm winds downed dozens of trees and several power poles across the county. Trees were downed in Meadville, Cambridge Springs and Springboro. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
812 WUUS51 KCLE 040844 SVRCLE PAC039-049-040945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 444 AM EDT WED OCT 4 2000 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN PENNSYLVANIA... ERIE COUNTY IN PENNSYLVANIA... * UNTIL 545 AM EDT * AT 444 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED 21 MILES NORTHWEST OF LINESVILLE...OR ABOUT 4 MILES NORTHWEST OF JEFFERSON...MOVING EAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WATTSBURG WATERFORD UNION CITY SPARTANSBURG NORTH EAST MEADVILLE LINESVILLE GIRARD ERIE EDINBORO CONNEAUTVILLE CAMBRIDGE SPRINGS ALBION LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. FREQUENT INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ LOMBARDY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 2:45 AM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 4, 2:45 AM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 245 AM EDT WED OCT 4 2000 STNRY BDRY OVR UPR OH VLY SEEMS TO BE SHIFTING BACK N AS WRMFNT. SFC LOW NR STL PROGGED TO MOV TO N OH THIS MORN. MODELS ESP NGM HANDLING PCPN QPF POORLY AS THEY CONTINUE TO REDEVELOP PCPN ALONG INSTABILITY AXIS NR FNT WHEREAS MOST PCPN CURRENTLY DVLPG WELL N OF BDRY IN AREA OF GOOD ISENTROPIC LIFT AND SEEMS DEPICTED BEST BY AVN. ISENTROPIC LIFT PROGGED ALMOST ENTIRELY N OF I-70 TODAY WITH SIMILAR AREA AGAIN THUR WITH NEXT WAVE. HEAVIEST RAIN AS WELL AS BEST CONVECTION SHUD CONT TO OCCUR IN AREA OF BEST LOW LVL INFLOW OVR MS VLY BUT WL HAVE TO WATCH FOR HEAVY RAINS AS REPEAT PCPN OCCURS TODAY AND AGAIN THUR. PCP WATER STILL LOW ON 00Z SOUNDINGS BUT WONT TAKE LONG AS GOOD UVV DVLPS IN RIGHT REAR INFLOW OF JET ALOFT. BRIEF WIND GUSTS INTIALLY AS EVAP COOLING OCCURS AND WL INCLUDE THUNDER TODAY AND AGAIN THUR. WL MENTION HEAVY DOWNPOURS W OF I-71 TODAY AND MONITOR TO SEE HOW FAR E IT CAN GO. ETA FASTER WITH CAA AND HAS ARCTIC TYPE CDFNT OVR CNTRL GRTLKS FRI MORN AND HAS H8 TEMP OVR LERI DOWN TO -4C. AVN A BIT SLOWER WITH FROPA WITH H8 TEMP +6C. BELIEVE ACTUAL VALUE WILL VERIFY IN BETWEEN. WL NOT RUSH COLDEST AIR THIS TIME OF YEAR WITH WARM GROUND AND WARM LAKES. SHUD BE PLENTY COLD ENUF FOR LAKE EFFECT SHOWERS (OR WORSE) THIS WEEKEND. GUIDANCE TEMPS TOO WARM TODAY IN AREAS THAT WILL SEE RAIN AND N, WIND (TOL TO CLE) AND MAY BE TOO WARM AGAIN THURS SINCE FNT MAY BE S OF FCST AREA. MISCLE ABT 330 AM. .CLE... OH...NONE. PA...NONE. KOSARIK
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.